# SDR USAAD98009

- Difficulty date: January 18, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N982VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 48158
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bungee Cylinder
- Part number: 39140165503
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1777 - DURING CLIMB-OUT THROUGH 11,000 FT, THE RIGHT GEAR AND GEAR DOOR UNSAFE LIGHT ILLUMINATED.  ABNORMAL PROCEDURES WERE FOLLOWED AND THE AIRCRAFT RETURNED TO THE FIELD.  UPON GEAR EXTENSION ALL THREE GEAR INDICATED DOWN AND LOCKED AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE RIGHT GEAR BUNGEE CYLINDER ROD END BROKEN.  THE BUNGEE CYLINDER WAS REPLACED AND THE GEAR WAS CYCLED.  ALL INDICATION AND OPERATION WAS NORMAL.  (M)
